MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARDPORT TITANIUM IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED SINGLE-LUM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARDPORT TITANIUM IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED SINGLE-LUM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602280
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the port is leaking into her body, due to an alleged crack discovered via x-ray.The port is scheduled to be removed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Received one titanium implantable port with one 6.6 fr s/l silicone catheter segment for evaluation.Tool damage was noted on the catheter body near the cath lock.The distal end of the received catheter was fractured due to sharp instrument damage.However, the investigation is inconclusive for the alleged leak as it is unknown if the catheter was trimmed to this length or if this fracture is the reported event.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 01/2023).

Brand Name
BARDPORT TITANIUM IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED SINGLE-LUM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7606969
Report Number3006260740-2018-01415
Device Sequence Number19272298
Product Code LJT
UDI-Device Identifier00801741025600
UDI-Public(01)00801741025600
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602280
Device Catalogue Number0602280
Device Lot NumberRECN0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight147